Alert archive / California / Gale Warnings in 2016

Gale Warning 20, NWS Los Angeles, CA

June 29, 2016

NWS Los Angeles, CA issued this gale warning at Jun 29, 2016, 7:01 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2016, 7:01 PM PDT (02:01 UTC)
Expired
Jun 30, 2016, 9:00 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

152 
WHUS76 KLOX 300201
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
701 PM PDT WED JUN 29 2016

PZZ670-673-301000-
/O.UPG.KLOX.SC.Y.0071.000000T0000Z-160630T1000Z/
/O.NEW.KLOX.GL.W.0020.160630T0201Z-160630T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
701 PM PDT WED JUN 29 2016

...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-301000-
/O.EXA.KLOX.SC.Y.0072.000000T0000Z-160630T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
701 PM PDT WED JUN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
THURSDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-301015-
/O.EXT.KLOX.SC.Y.0072.000000T0000Z-160701T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
701 PM PDT WED JUN 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
3 follow-up statements
571 
WHUS76 KLOX 300311
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
811 PM PDT WED JUN 29 2016

PZZ670-673-301000-
/O.CON.KLOX.GL.W.0020.000000T0000Z-160630T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
811 PM PDT WED JUN 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 9 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-301000-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-160630T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
811 PM PDT WED JUN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-301200-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-160701T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
811 PM PDT WED JUN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
652 
WHUS76 KLOX 300942
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
242 AM PDT THU JUN 30 2016

PZZ645-301045-
/O.EXP.KLOX.SC.Y.0072.000000T0000Z-160630T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
242 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ670-673-301600-
/O.EXT.KLOX.GL.W.0020.000000T0000Z-160630T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
242 AM PDT THU JUN 30 2016

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  EXPECTED THROUGH MID MORNING.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 9
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-301745-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-160701T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
242 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
261 
WHUS76 KLOX 301609
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 AM PDT THU JUN 30 2016

PZZ670-673-010045-
/O.EXP.KLOX.GL.W.0020.000000T0000Z-160630T1600Z/
/O.EXA.KLOX.SC.Y.0072.000000T0000Z-160701T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
909 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...
...GALE WARNING HAS EXPIRED...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-010045-
/O.CON.KLOX.SC.Y.0072.000000T0000Z-160701T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
909 AM PDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA
CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
KJ/NN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jun 29, 4:47 PM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 29, 4:47 PM PDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
447 PM PDT WED JUN 29 2016

.SYNOPSIS...

A slight chance of thunderstorms and showers in the San Gabriel
mountains into this evening. Breezy winds for Santa Barbara...
Ventura and Los Angeles mountains and deserts into Thursday. Above
normal temperatures and the overnight marine layer will persist into
next week. The increasing onshore flow will spread the marine layer
and bring a cool down for this weekend. The high should roll back
in by Monday for a gradual warmup for next week.

&&

.SHORT TERM...(TDY-SAT)

Elevated instability indexes combined with relatively high
residual moisture led to adding a slight chance of thunderstorms
to the San Gabriel Mountains for late this afternoon and evening.
A few cumulus have popped up over the area already though the best
timing for the instability will be closer to 5 pm. Am not
expecting much precipitation to develop but a lightning strike or
two along with gusty winds could be a problem so is something to
watch.

Northwest to northerly winds will be gusty through the mountains
and across the south coast of Santa Barbara County tonight. Winds
will shift to the northeast late then diminish.

Afternoon temperatures are a mixed bag today with some coastal and
adjacent valley locations a few degrees warmer than yesterday and
some a few degrees cooler. Sunny skies but a stronger onshore flow
are the primary competing weather forces in the tug of war and the
continued higher than normal humidity has added to the
sluggishness of either a warmer or cooler trend. Regardless...
temperatures are in the forecast ball park and the trend from
today will be cooler and drier into the weekend.

Helping that cooling trend along will be a strengthening onshore
flow. It will continue to strengthen through the end of the week
and the marine incursion will likely make it into the adjacent
valleys by Friday morning if not for a period on Thursday.

&&

.SHORT TERM...(TDY-SAT)

.LONG TERM...(SUN-WED)

Afternoon temperatures will bottom out on Saturday and Sunday as a
relatively strong onshore flow brings the marine incursion into
the coastal adjacent valleys and the cloud cover lingers well into
the morning. What happens next remains a bit uncertain - in
particular whether temperatures trend warmer slowly or quickly.
The current forecast package trends slowly but definitely warmer.
There remains a hint of further cooling instead but that would be
a happy turn of events if it occurs.

The monsoonal moisture does not retreat very far to the east and
looks to remain close to the California / Arizona border for at
least the next week. Therefore humidity levels should be slightly
higher for the period with a possibility of a return to stickiness
of the pattern shifts much.

&&

.AVIATION...29/2345Z...

At 2300Z, at KLAX, the marine layer depth was 1200 feet. The top
of the inversion was at 2900 feet with a temperature of 29 degrees
Celsius.

With a shallow marine layer topped by a strong inversion, clearing
has been difficult for portions of the immediate coast this
afternoon. High confidence in 00z TAFS with ifr/lifr cigs
returning to most coastal TAF locations tonight. With a slight
deepening of the marine layer expected, look for some vsby
restrictions into some of the coastal valleys on Thursday
morning, including KBUR and KVNY. Otherwise, moderate uddfs
and llws expected this evening vcnty KSBA due to sundowner winds
in the nearby foothills.

KLAX...High confidence in 00Z TAF. IFR cigs expected to return
this evening, and persist into early Thursday morning. There is a
30 percent chance of marine clouds returning plus or minus two
hours or more from time in forecast.

KBUR...Moderate confidence in 00Z TAF. Mostly VFR conditions
through period, except MVFR vsbys in haze on Thursday morning.
There is a 20 percent chance of LIFR/IFR cigs sneaking into the
airfield early Thursday morning.

&&

.MARINE...29/200 PM...

For the Outer Waters, good confidence in the current forecast. SCA
level winds will continue through tonight. From Thursday through
the weekend, the northwest winds will be a bit weaker, but there
will still be a 30 percent chance of SCA level winds developing
each afternoon and evening.

For the Inner Waters, good confidence in the current forecast.
Overall, winds and seas are expected to remain below SCA levels
through the weekend. However, there is a slight chance of gusts
reaching SCA levels this afternoon/evening across the waters north
of Point Sal.

Patchy dense fog in the coastal waters will be possible in the
overnight and morning hours tonight and again Wednesday night.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Friday evening For
      zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday For
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...KJ
AVIATION...Gomberg
MARINE...Sweet
SYNOPSIS...Seto

weather.gov/losangeles
Hazardous weather outlook, Jun 29, 6:00 AM PDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED JUN 29 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A LARGE LONG-PERIOD SOUTH SWELL WILL PRODUCE ELEVATED SURF AND DANGEROUS
RIP CURRENTS ALONG SOUTH-FACING BEACHES.

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A LARGE LONG-PERIOD SOUTH SWELL WILL CONTINUE TO PRODUCE ELEVATED SURF
AND DANGEROUS RIP CURRENTS ALONG SOUTH-FACING BEACHES THROUGH AT LEAST
FRIDAY.

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

THOMPSON

Nearby

Gale Warnings in California, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.